Hail, Schuylkill
- When
- May 5, 3:32 PM EST
- Where
- Schuylkill County, Hometown
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.817, -75.967
Nickel size hail /0.88 inch/ fell in Hometown.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 5, 2:45 PM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 PM EDT WED MAY 5 2004 .SHORT TERM... WEAK FRONT MOVING ACROSS THE AREA. QUITE COLD ALOFT...MINUS 20 AT 500 MB...RESULTING IN SOME STORMS. SRH NOT BAD EITHER. ANYWAY... ESTIMATED VIL 30...VILS OF 25 RESULTING IN PEA SIZE HAIL SO FAR. JUST GOT A REPORT OF 1/2 INCH OF RAIN (10 MINUTES)...AND WIND GUSTS TO 47 MPH JUST WEST OF HAR. CLEARING EXPECTED LATER TONIGHT...WITH SOME FROST N AREAS. NICE DAY ON THU. .LONG TERM... THINKING ON FCST OVERALL...SHORT TERM INTO LONG TERM...IS THAT FRONT WILL NOT GET MUCH FUTHER SOUTH THAN N PA INTO NEXT WEEK. PERHAPS A WIND SHIFT LINE WILL GET FURTHER SOUTH. THUS THINK BULK OF SHOWERS WILL BE ACROSS N PA EARLY ON...LIKE THU NIGHT... FRIDAY. WHILE MCS TYPE ACTION COULD BE FUTHER SOUTH...BUT USUALLY THESE STAY S AND W OF OUR CWA. THUS KEPT FCST CLOSE TO WHAT WE HAD. DID ADD CHC POPS IN FOR SAT INTO SAT NIGHT...TO FILL IN TIME GAP WITHOUT MENTION OF RAIN. MAIN CONCERN WOULD BE SW SOMERSET CO. FOR BEING CLIP BY A MCS...BUT MREFS AND MRF BRING RH AND QPF TO ALL. ADJUSTED TEMPS SOME HERE AND THERE. DID NOT GO REAL COLD...AS NOT REALLY BUYING INTO ANY STRONG PUSH OF COLD AIR TO THE SOUTH SOON...EVEN WITH ABNORMALLY COLD AIR TO THE NORTH OVER CANADA. LEAST CHC OF SHOWERS AND STORMS WOULD BE LATE SUNDAY INTO EARLY MONDAY IF YOU BUY THE MREFS. KEPT TUE NIGHT DRY. ALSO WENT DRY ON WED AND THU...LATER SHIFTS CAN ADJUST NEXT FEW DAYS AS NEEDED. EVEN LONGER TERM... AREA FROM LOWER LAKES INTO MID ATLANTIC A LITTLE WETTER THAN NORMAL. MANY AREAS QUITE DRY. WITH WEST COAST RIDGE IN PLACE... NW FLOW COULD CONTINUE FOR QUITE A WHILE. WEATHER WORLD FORECASTERS THINK LATE MAY INTO JUNE WILL BE ACTIVE FOR STORMS. THIS MAKES SENSE WITH CURRENT PATTERN...AND DRY CONDITIONS TO THE WEST. AS PBZ SAID...HOPE IT NOT AS ACTIVE AS 1980 WAS. && .PRELIMINARY POINT TEMPS/POPS... HARRISBURG 46 76 55 76 / 10 0 20 10 WILLIAMSPORT 40 73 54 72 / 10 0 50 10 BRADFORD 35 73 54 63 / 10 10 60 20 JOHNSTOWN 43 73 55 69 / 10 0 30 10 ALTOONA 42 74 55 73 / 10 0 30 10 STATE COLLEGE 42 73 55 71 / 10 0 40 10 SELINSGROVE 42 74 54 73 / 10 0 30 10 LANCASTER 44 76 55 76 / 10 0 20 10 YORK 43 76 55 78 / 10 0 20 10 && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && MARTIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 558 AM EDT WED MAY 5 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051157- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 558 AM EDT WED MAY 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 426 PM EDT WED MAY 5 2004 PAZ058-052100- SCHUYLKILL- 426 PM EDT WED MAY 5 2004 ...A STRONG THUNDERSTORM AFFECTING EASTERN SCHUYLKILL COUNTY... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MAHANOY CITY...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR SNYDERS AROUND 445 PM. EXPECT SMALL HAIL UP TO ONE HALF INCH DIAMETER...AND WIND GUSTS OVER 30 MPH FROM THIS STORM.
The Binghamton radar (KBGM), 154 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
1 hail. Local standard time, as filed.
Nickel size hail /0.88 inch/ fell in Hometown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399546.